Alert archive / Hawaii / Wind Advisories in 2007

Wind Advisory 3, NWS Honolulu, HI

January 26, 2007Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Jan 26, 2007, 2:02 AM HST for Kalawao County, Hawaii. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2007, 2:02 AM HST (12:02 UTC)
Expired
Jan 26, 2007, 9:37 AM HST
In force
8 hr
Issued by
NWS Honolulu, HI

County Kalawao County, HI

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 0.0 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2007-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2007-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 261202
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
202 AM HST FRI JAN 26 2007

...WIND ADVISORY FOR HALEAKALA SUMMIT...

.OVERVIEW...AN UPPER TROUGH PASSING OVER THE ISLANDS WILL BRING STRONG
NORTHEAST WINDS THROUGH THE NIGHT. WINDS WILL RAPIDLY DIMINISH DURING
THE MORNING AS THE TROUGH MOVES EAST.

HIZ022-262000-
/O.NEW.PHFO.WI.Y.0003.070126T1202Z-070126T2000Z/
HALEAKALA SUMMIT-
202 AM HST FRI JAN 26 2007

...WIND ADVISORY IN EFFECT UNTIL 10 AM HST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM HST THIS MORNING. 

NORTHEAST WINDS OF 25 TO 35 MPH WILL CONTINUE THROUGH THE NIGHT
THEN RAPIDLY DROP BELOW THE ADVISORY LEVEL THIS MORNING.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
WROE
1 follow-up statement
000 
WWHW70 PHFO 261937
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
937 AM HST FRI JAN 26 2007

...WINDS HAVE WEAKENED OVER HALEAKALA...

.A SMALL HIGH THAT PRODUCED STRONG WINDS OVER HALEAKALA IS MOVING
AWAY TO THE NORTHEAST.

HIZ022-262045-
/O.CAN.PHFO.WI.Y.0003.000000T0000Z-070126T2000Z/
HALEAKALA SUMMIT-
937 AM HST FRI JAN 26 2007

...WIND ADVISORY IS CANCELLED FOR HALEAKALA...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 


$$
DONALDSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 25, 8:30 PM HST, 5 hours 32 minutes earlier.

Area forecast discussion, Jan 25, 8:30 PM HST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
830 PM HST THU JAN 25 2007

.SYNOPSIS...A SURFACE RIDGE NEAR THE ISLANDS WILL PRODUCE LIGHT
WINDS AND DRY WEATHER THROUGH SATURDAY. A FRONT WILL MOVE DOWN THE
ISLAND CHAIN ON SUNDAY...DRIVING THE SUBTROPICAL RIDGE SOUTH OF THE
STATE AND USHERING IN AN EXTENDED PERIOD OF KONA WINDS.

&&

.DISCUSSION...
LIGHT WINDS WITH RATHER DRY AND STABLE CONDITIONS WILL CONTINUE
THROUGH SATURDAY. A RAPIDLY DISSIPATING FRONT PASSED JUST NORTH OF
KAUAI EARLY THIS EVENING...DROPPING ISOLATED SHOWERS OVER NORTHERN
AND WINDWARD KAUAI BEFORE FALLING APART. FOR THE REMAINDER OF THE
NIGHT...DRY CONDITIONS WILL PREVAIL. LIGHT NORTHERLY WINDS DEVELOPED
OVER MUCH OF THE STATE AS THE FRONT PASSED BY...WITH VARIABLE WINDS
NOTED OVER THE BIG ISLAND. WINDS WILL QUICKLY VEER TO AN EASTERLY
TRADE WIND DIRECTION OVERNIGHT AS AN AREA OF WEAK HIGH PRESSURE
FOLLOWING THE FRONT MOVES NORTH OF THE STATE. LIGHT TRADES WILL
CONTINUE THROUGH FRIDAY...WHILE MIDLEVEL RIDGING PROMOTES STABLE
CONDITIONS KEEPING LIGHT SHOWERS OVER MAINLY WINDWARD AREAS. WINDS
WILL SLACKEN AGAIN ON SATURDAY AS A FRONT APPROACHES FROM THE
NORTHWEST. EXPECT DAYTIME SEA BREEZES WITH CLOUDS AND LIGHT SHOWERS
OVER ISLAND INTERIORS.

DEEPENING LOW PRESSURE AT THE SURFACE AND ALOFT OVER THE CENTRAL
PACIFIC WILL BRING PERIODS OF UNSETTLE WEATHER LATER IN THE WEEKEND.
THE FIRST IN A SERIES OF FRONTS WILL MOVE DOWN THE ISLAND CHAIN AS
FAR AS MAUI COUNTY ON SUNDAY...FORCING THE SUBTROPICAL RIDGE SOUTH
OF THE STATE AND USHERING IN AN EXTENDED PERIOD OF KONA WINDS.
ANOTHER FRONT MAY REACH KAUAI ON TUESDAY...FOLLOWED BY A STRONGER
FRONT FOR THURSDAY. THOUGH FINE TUNING ON THE TIMING AND LOCATION
OF NEXT WEEK/S FRONTS WILL BE NEEDED...FORECAST MODELS AGREE THAT
THE ISLANDS WILL EXPERIENCE KONA WINDS THROUGH MOST OF NEXT WEEK.

A MODERATE NORTHWEST SWELL WILL ARRIVE TONIGHT BUT SURF WILL REMAIN
BELOW THE ADVISORY LEVEL THROUGH SATURDAY NIGHT. A MUCH LARGER
NORTHWEST SWELL ARRIVING SUNDAY NIGHT MAY BOOST SURF BACK TO THE 25
FOOT WARNING LEVEL BY MONDAY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...NONE.

&&

WROE

Nearby

Wind Advisories in Hawaii, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.